Discussions that mention strattera

ADD / ADHD board


Hello I been taking strattera for about 3 weeks. Here for the last few days I been real moody,irritable. I had some moodyness before taking the med but none this bad what goin on here? anyone ever had this happen?


thanks
Justin
don't worry about being moody. I've been on strattera for at least a year now and I only get emotional when i'm supposed to. It takes about 3-4 weeks for your body to adjust and the effects to be seen. It was originally an antidepressant drug, but it failed with chronic depression. Now it is used for ADD is working great. I have minor depression, which the straterra helps, but i also take Celexa and am so much more upbeat. If you have an emotional personality to begin wiht it can effect you that way. I'd say wait until the drug has been in your blood for @ least 5weeks then go from there.
Oh and a good resource is Windows into the ADD mind by Daniel G. Amen
hope it helps!
Justin,

Strattera works great for some people but in clinical practice has not proven to be as great as the early clinical trials suggested.

Strattera has a high dropout rate due to any number of side-effects. Even Dr. Daniel Amen, in one of his most recent books (actually a kit) The Healing ADD Power Program says he does not typically recommend Strattera anymore due to side effects.

As Chinook says, it takes a while for the body to adjust to Strattera. If the irritability is mild, you may want to ride it out for a while. But if you are majorly concerned, do not hesitate to consult with your healthcare provider. And certainly, when you find the cost/benefit ratio of the drug slipping, it may be time to consider other options, of which there are quite a few, both med & non-med. The Amen kit, above, covers lots of the options for each subtype of ADD.

If you are due to refill your Rx & the med is not covered by your insurance, you may be able to save some money by getting only a partial refill, say I week or two week's worth, enough to get you by until you decide whether you want to continue with Strattera (then pick up the remainder of the refill), or to discontinue. Talk to your pharmacist.

Best wishes.
My son, now 12, was on Strattera for several months when it first came out, he was 8 at the time. It was a nightmare for him (and his teacher, and us). He had severe behavior problems, totally unlike anything he had before or since being on that med. He was paranoid to the point of being terrified of going to school because he thought it would be bombed. Once I was able to drag him there, he hid under his desk or in the coat closet for part of the day. He was sent to the Principal daily, where he proceeded to tell her and the secretary that he hated them. One day he made a threat, they insisted I take him to the crisis center at the local hospital. (no diagnosis - he was acting fine by the time they saw him in the evening). He was also re-evaluated at school during this time, the Psychiatrist felt that he was autistic (PDD-NOS) and wanted to put him in a special ed. class. I came to this board and read a few other horror stories about extreme reactions to Strattera. While most people do not react this way, a small percentage do.
I recently started a new thread about Ritilan and Focalin, as we are trying to find something that is effective for his extreme inattention in school. I am afraid to try any med. radically different from the Ritilan because of the Strattera experience.